MAUDE Adverse Event Report: DEPUY SYNTHES SPINE MOUNTAINEER; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

DEPUY SYNTHES SPINE MOUNTAINEER; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188341200
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When torquing down the outer nut on the h/h conn plate, the driver and nut kept shearing off the top of the inner screw.The surgeon was not able to use the h/h conn plate in his construct because of this.
 
Additional Manufacturer Narrative
Udi: (b)(4).One mountaineer head to head cross connector inner screw was returned to the customer quality unit for evaluation on november 2, 2017.The inner screw from lot bdld7va featured approximately one quarter of thread torn off, starting from the distal end.It is believed that this is the thread from the damaged inner screw.This damage may have occurred due to cross threading the outer nut on the inner screws upon insertion.Tightening an outer nut while it is cross threaded places an unexpectedly high amount of force on the threads of both the nut and the inner screw, resulting in them being damaged or torn.This event was not influence by the tightener, which was operating within specification.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.No emerging trends were found requiring further actions.The root cause for the damage to the threads of the inner screw cannot be positively determined.However, the damage may have occurred due to inadvertently cross threading the outer nut onto the inner screws upon insertion.Tightening a nut while is cross threaded places an unexpectedly high amount of force on the threads of both the outer nut and inner screw.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends requiring immediate action have been observed, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOUNTAINEER
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7017613
Report Number1526439-2017-10977
Device Sequence Number1183566
Product Code NKG
UDI-Device Identifier10705034158679
UDI-Public(01)10705034158679
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number188341200
Device Catalogue Number188341200
Device Lot NumberBDLD7VA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/10/2017
Supplement Report FDA Received Date12/14/2017
Patient Sequence Number1
Patient Age53 YR